Alert archive / Delaware / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

July 10, 2014Kent County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 10, 2014, 3:00 PM EDT for Kent County, Delaware. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2014, 3:00 PM EDT (19:00 UTC)
Expired
Jul 10, 2014, 4:00 PM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, DE

The radar

The Dover AFB radar (KDOX), 27 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WWUS81 KPHI 101900
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT THU JUL 10 2014

DEZ002-102000-
KENT DE-
300 PM EDT THU JUL 10 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KENT COUNTY...

AT 254 PM EDT...A STRONG THUNDERSTORM WAS NEAR WOODSIDE...MOVING EAST
AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

THIS STORM WILL BE NEAR WYOMING AROUND 300 PM...WOODSIDE EAST AROUND
310 PM...MAGNOLIA AROUND 320 PM...LITTLE CREEK AROUND 330 PM...BOWERS
AROUND 340 PM AND BIG STONE BEACH AROUND 350 PM.

LAT...LON 3901 7569 3916 7567 3920 7538 3919 7538
      3915 7540 3906 7539 3902 7533 3899 7530
      3897 7530 3896 7531

$$

FORECASTER: HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 10, 11:02 AM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 10, 11:02 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1102 AM EDT THU JUL 10 2014

.SYNOPSIS...
A FRONTAL BOUNDARY WILL STALL TODAY NEAR THE COAST AND ACROSS THE
DELMARVA, BEFORE DISSIPATING LATER TONIGHT INTO FRIDAY. HIGH
PRESSURE WILL BUILD ACROSS THE NORTHEAST FRIDAY INTO SATURDAY,
THEN SHIFT OFFSHORE LATER SATURDAY. A COUPLE OF COLD FRONTS ARE
THEN FORECAST TO ARRIVE LATER MONDAY AND TUESDAY, HOWEVER THEY
SHOULD BE SETTLING OFFSHORE ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FRONTAL BOUNDARY HAS PUSHED NEAR THE NEW JERSEY COASTLINE
SOUTHWARD THROUGH SOUTHERN DELMARVA AND WILL LIKELY REMAIN NEARLY
STATIONARY THROUGH THE REMAINDER OF TODAY. AN INITIAL SHORT
WAVE/VORTICITY IMPULSE IS SLIDING ACROSS THE DELMARVA/SOUTHERN NEW
JERSEY THIS MORNING AND CONTINUE TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS, SOME WHICH ARE QUITE HEAVY. THIS AREA OF RAIN IS
EXPECTED TO MOVE OFFSHORE IN THE NEXT COUPLE OF HOURS, THEN WE
SHOULD HAVE A BREAK, BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS
DEVELOP DURING THE AFTERNOON AS A SECOND SHORT WAVE/VORTICITY
IMPULSE APPROACHES FROM THE SOUTHWEST. THIS IMPULSE MAY SPARK
SCATTERED/ISOLATED SHOWERS AND STORMS ACROSS MUCH OF THE AREA, BUT
THE BEST CHANCES WILL BE FARTHER SOUTH CLOSER TO THE STALLED OUT
FRONTAL BOUNDARY.

MIXED LAYER CAPE VALUES ARE FORECAST TO APPROACH OR EXCEED 1000
J/KG MAINLY TO THE SOUTHWEST OF A READING TO PHILADELPHIA TO
ATLANTIC CITY LINE. AN UPPER LEVEL JET SHOULD EXTEND FROM THE
TENNESSEE RIVER VALLEY ACROSS THE NORTHEASTERN STATES TO ATLANTIC
CANADA FOR TODAY. MUCH OF OUR REGION WILL BE UNDER THE RIGHT
ENTRANCE REGION OF THE JET FURTHER ENHANCING THE POTENTIAL FOR
SCATTERED CONVECTION.

THE STATISTICAL GUIDANCE TEMPERATURES FROM THE 0000 UTC NAM AND
THE 0000 UTC GFS WERE SIMILAR. BOTH MODELS SUGGEST HIGHS MAINLY IN
THE MIDDLE 80S WITH MAXIMUM READINGS IN THE UPPER 70S IN OUR
ELEVATED TERRAIN.

WIND SPEEDS ARE FORECAST TO REMAIN GENERALLY LESS THAN 10 MPH FOR
TODAY WITH A VERY WEAK PRESSURE GRADIENT IN THE VICINITY OF THE
FRONT. THE WIND DIRECTION SHOULD FAVOR THE NORTHEAST TO SOUTHEAST
QUADRANT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE FRONT IS EXPECTED TO REMAIN ACROSS THE SOUTHERN PART OF OUR
FORECAST AREA FOR MUCH OF TONIGHT. HOWEVER, THE BOUNDARY MAY BEGIN
SINK TO OUR SOUTH AFTER MIDNIGHT.

ANY SHOWER AND THUNDERSTORM ACTIVITY SHOULD DECREASE GRADUALLY
AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. THE PRECIPITATION
WILL LIKELY BECOME CONFINED TO AREAS AROUND THE FRONTAL BOUNDARY.

THE WIND IS ANTICIPATED TO REMAIN LIGHT. MINIMUM TEMPERATURES
SHOULD BE SIMILAR TO THOSE EXPERIENCED THIS MORNING.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF GENERAL CYCLONIC FLOW
ACROSS THE NORTHEAST AND MID ATLANTIC. THIS LOOKS TO EASE SOME
SATURDAY AS HIGH PRESSURE SETTLES TO OUR EAST, HOWEVER A
SIGNIFICANT UPPER-LEVEL TROUGH IS FORECAST TO DIG INTO THE MIDWEST
AND UPPER GREAT LAKES REGION DURING THE COURSE OF THE WEEKEND. AS
THIS OCCURS, THE FLOW ACROSS OUR AREA WILL INCREASE AND TEND TO
BECOME MORE CYCLONIC WITH TIME. THIS SETUP WILL DRIVE A COLD FRONT
OR TWO ACROSS OUR AREA DURING THE FIRST HALF OF NEXT WEEK. GIVEN
THE IDEA OF AN AMPLIFYING UPPER-LEVEL TROUGH WITH DOWNSTREAM
STRENGTHENING CYCLONIC FLOW, WE MAY HAVE A FEW DAYS WHERE IT
BECOMES CONVECTIVELY ACTIVE IN OUR CWA. WE USED A MODEL BLEND FOR
FRIDAY INTO SUNDAY, THEN MOSTLY BLENDED THE 00Z WPC GUIDANCE INTO
CONTINUITY THEREAFTER.

FOR FRIDAY...HIGH PRESSURE IS FORECAST TO SETTLE ACROSS THE AREA
BEFORE BECOMING BETTER ESTABLISHED TO OUR NORTHEAST. WHILE THERE
LOOKS TO BE A WEAK SHORT WAVE TROUGH MOVING THROUGH DURING THE
COURSE OF THE DAY, THE OVERALL FORCING AND ENOUGH DRYING SHOULD
LIMIT THE CONVECTIVE DEVELOPMENT. WE DID KEEP SLIGHT CHC TO LOW
CHC POPS ACROSS THE FAR SOUTHEASTERN AREAS, WHICH ARE CLOSER TO A
LINGERING OR DISSIPATING BOUNDARY. HIGH PRESSURE SHOULD THEN BE
SHIFTING MORE TO NEAR THE SOUTHERN NEW ENGLAND COAST AT NIGHT.
THIS WILL PROMOTE AN ONSHORE FLOW, HOWEVER IT IS NOT ALL THAT
CERTAIN HOW DEEP THE MOISTURE IS AS THIS OCCURS. THERE IS A
SOUTHEAST TO SOUTH FLOW AT NIGHT, HOWEVER THE PROSPECTS OF LOW
CLOUDS AND OR SOME FOG LOOKS LOW ATTM AS THE NAM IN PARTICULAR MAY
BE FAVORING TO MUCH PRECIPITATION. THE FORECAST SOUNDINGS APPEAR
TO INDICATE LESS OF A LOW CLOUD POTENTIAL OVERALL, BUT WILL
MONITOR.

FOR SATURDAY AND SUNDAY...AS HIGH PRESSURE SLIPS FARTHER OFF THE
SOUTHEASTERN NEW ENGLAND COAST SATURDAY MORNING, THE FLOW WILL
TURN FROM EAST-SOUTHEAST TO MORE SOUTHERLY. AS THIS OCCURS, SOME
INCREASE IN THE WAA AHEAD OF AN AMPLIFYING UPPER-LEVEL TROUGH INTO
THE GREAT LAKES REGION SHOULD ORGANIZE A WARM FRONT TO OUR
SOUTHWEST. THIS FRONT SHOULD THEN START MIGRATING NORTHWARD
SUNDAY. OVERALL SATURDAY LOOKS TO BE DRY WITH HIGH PRESSURE CLOSE
ENOUGH TO START AND THEN OVERALL A LACK OF ORGANIZED LIFT. AS THE
UPPER-LEVEL FLOW STARTS TO TURN MORE CYCLONIC SUNDAY, SOME SHOWERS
AND THUNDERSTORMS MAY DEVELOP ESPECIALLY INLAND IN THE AFTERNOON
PERHAPS FOCUSED NEAR A LEE SIDE TROUGH. THIS WOULD BREAK OUR
STRING OF NICE WEATHER ON THE WEEKENDS. OVERALL, WE USED A 50/50
BLEND OF CONTINUITY AND WPC GUIDANCE ESPECIALLY FOR SUNDAY.

FOR MONDAY THROUGH WEDNESDAY...A SIGNIFICANT UPPER-LEVEL TROUGH
IS FORECAST TO SLIDE ACROSS THE GREAT LAKES REGION AND INTO THE
NORTHEAST. THIS PATTERN HAS SOME SIMILARITIES TO THE CURRENT ONE
WITH LOW PRESSURE TRACKING ACROSS CANADA, WHICH THEN PULLS A COLD
FRONT INTO THE EAST. THE PRESENCE OF STRENGTHENING CYCLONIC FLOW
IN COMBINATION OF AN INCREASINGLY UNSTABLE AIR MASS WILL INITIATE
SHOWERS AND THUNDERSTORMS. THIS MAY BE TIED TO AN INITIAL LEE SIDE
TROUGH MONDAY, THEN MORE FOCUSED WITH THE COLD FRONT ALONG WITH
COOLING ALOFT TUESDAY. THE INSTABILITY SHOULD BE ENHANCED SOME AS
DEEPER MOISTURE ADVECTS NORTHEASTWARD IN ADVANCE OF THE SURFACE
FRONT. THIS ALL COULD RESULT IN SOME STRONG CONVECTIVE EPISODES
MONDAY AND TUESDAY, HOWEVER THE SEVERE WEATHER THREAT WILL DEPEND
ON THE TIMING OF THE LARGE SCALE FORCING AND ORGANIZATION AS WELL
AS THE ACTUAL INSTABILITY AND SHEAR. WE KEPT HIGHER END CHC POPS
OVERALL FOR AT LEAST SCATTERED CONVECTION MONDAY AND TUESDAY, AS
THE CONVECTIVE ORGANIZATION THIS FAR OUT CARRIES UNCERTAINTY. FOR
WEDNESDAY, WE FOLLOWED CLOSER TO WPC AND TAKE THE COLD FRONT
OFFSHORE. IT APPEARS THAT THE SOUTHWESTERLY PORTION OF THE UPPER-
LEVEL TROUGH MAY HANG BACK TO OUR WEST, BUT WITH THE IDEA OF THE
FRONT OFFSHORE WE WILL GO WITH A DRY WEDNESDAY FOR NOW.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

LOWER CIGS/VSBYS ARE OCCURRING ACROSS SOUTHERN NEW JERSEY THIS
MORNING AND WILL CONTINUE INTO THE EARLY AFTERNOON AS SCATTERED
SHOWERS AND THUNDERSTORMS MOVE THROUGH THE AREA. OTHERWISE,
GENERALLY VFR CONDITIONS ARE EXPECTED FOR THE REST OF THE AREA
TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE, ESPECIALLY
DURING THE AFTERNOON. WHILE THERE IS NOT A PARTICULARLY HIGH
PROBABILITY OF A SHOWER OR THUNDERSTORM AFFECTING TE MAJORITY OF
THE TAF SITES TODAY, THE CHANCE SEEMS HIGHEST IN THE KILG, KMIV
AND KACY VICINITIES.

THE SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DIMINISH
AFTER DARK. VFR CONDITIONS THIS EVENING MAY GIVE WAY TO AREAS OF
MVFR VISIBILITY RESTRICTIONS FOR LATE TONIGHT.

THE WIND SHOULD REMAIN MOSTLY LESS THAN 10 KNOTS FOR TODAY AND
TONIGHT. THE DIRECTION IS EXPECTED TO FAVOR THE NORTHEAST TO
SOUTHEAST QUADRANT.

OUTLOOK...
FRIDAY...VFR OVERALL, HOWEVER THERE MAY BE SOME MVFR CEILINGS
DEVELOPING LATE AT NIGHT WITH AN EASTERLY FLOW. OUR CONFIDENCE IS
ON THE LOW SIDE AT THIS TIME REGARDING LOW CLOUDS. AN ISOLATED
SHOWER OR THUNDERSTORM POSSIBLE, MAINLY SOUTH OF KILG IN THE
AFTERNOON.

SATURDAY...PERHAPS SOME MVFR CEILINGS TO START, OTHERWISE ANY VFR
CEILINGS SHOULD SCATTER OUT.

SUNDAY AND MONDAY...SCATTERED SHOWERS AND THUNDERSTORMS
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THESE WILL
RESULT IN LOCAL SUB-VFR CEILINGS AND VISIBILITIES AT TIMES.

&&

.MARINE...
A SLOW MOVING FRONT IS EXPECTED TO STALL ACROSS THE WATERS OF
DELAWARE BAY AND SOUTHERN NEW JERSEY FOR MUCH OF TODAY AND THIS
EVENING. THE BOUNDARY IS FORECAST TO SINK FARTHER TO THE SOUTH
TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE.

WIND SPEEDS AND WAVE HEIGHTS ARE ANTICIPATED TO REMAIN BELOW THE
SMALL CRAFT ADVISORY CRITERIA FOR TODAY AND TONIGHT.

OUTLOOK...
FRIDAY AND SATURDAY...HIGH PRESSURE ARRIVES FRIDAY THEN SHIFTS
OFF THE SOUTHEASTERN NEW ENGLAND COAST FRIDAY NIGHT AND SATURDAY.
THIS WILL RESULT IN AN ONSHORE FLOW THAT STRENGTHENS SOME FOR A
TIME BEFORE TURNING MORE SOUTHERLY. IT APPEARS THOUGH THAT THE
CONDITIONS WILL REMAIN BELOW ADVISORY CRITERIA.

SUNDAY AND MONDAY...A WARM FRONT SHOULD LIFT NORTHWARD SUNDAY,
ALLOWING A SOUTHWESTERLY FLOW TO OCCUR AND INCREASE SOME. HOWEVER,
THE CONDITIONS OVERALL SHOULD REMAIN BELOW ADVISORY CRITERIA. SOME
SHOWERS AND THUNDERSTORMS SHOULD BE ON THE INCREASE, ESPECIALLY
MONDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...ROBERTSON/IOVINO
SHORT TERM...IOVINO
LONG TERM...GORSE
AVIATION...ROBERTSON/GORSE/IOVINO
MARINE...GORSE/IOVINO
Hazardous weather outlook, Jul 10, 11:00 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 AM EDT THU JUL 10 2014

DEZ001-MDZ008-012-NJZ001-007>010-012>019-PAZ054-055-060>062-070-071-
101>106-111500-
NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
1100 AM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ020>027-111500-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
1100 AM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH THIS
AFTERNOON AND EVENING, SOME WHICH COULD PRODUCE HEAVY RAINFALL,
LEADING TO SOME AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-111500-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1100 AM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 9:55 AM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
955 AM EDT THU JUL 10 2014

NJZ022>026-101500-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
955 AM EDT THU JUL 10 2014

...STRONG THUNDERSTORMS WILL AFFECT CAPE MAY...SOUTHEASTERN ATLANTIC
AND SOUTHERN OCEAN COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ATLANTIC...CAPE
MAY AND OCEAN COUNTIES AT 953 AM EDT. THESE STORMS WERE GENERALLY
MOVING NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND
THE STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3950 7430 3948 7429 3943 7432 3938 7440
      3936 7440 3930 7453 3923 7462 3913 7471
      3910 7469 3904 7475 3906 7493 3912 7490
      3921 7492 3952 7444 3953 7440 3950 7440
      3949 7437 3953 7435 3954 7426

FORECASTER:JRK
Local storm report, Jul 10, 10:25 AM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1025 AM EDT THU JUL 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     STILLWATER TWP          41.07N  74.89W
07/09/2014                   SUSSEX             NJ   LAW ENFORCEMENT

            COUPLE OF TREES DOWN IN STILLWATER TWP.

0552 PM     HAIL             BATH                    40.73N  75.39W
07/09/2014  M1.00 INCH       NORTHAMPTON        PA   SOCIAL MEDIA

            NICKEL TO QUARTER SIZE HAIL REPORTED IN BATH.

0553 PM     HAIL             MOORE TWP               40.78N  75.43W
07/09/2014  M1.50 INCH       NORTHAMPTON        PA   SOCIAL MEDIA

            1.5 INCH HAIL IN MOORE TOWNSHIP.

0600 PM     TSTM WND DMG     BLAIRSTOWN              40.98N  74.96W
07/09/2014                   WARREN             NJ   911 CALL CENTER

            A COUPLE OF TREES DOWN IN AND AROUND BLAIRSTOWN.

0651 PM     TSTM WND DMG     ROXBURY TWP             40.86N  74.66W
07/09/2014                   MORRIS             NJ   LAW ENFORCEMENT

            A COUPLE OF TREES DOWN ALONG TAMARACK DRIVE AND
            HAWTHORN DRIVE IN ROXBURY TWP.

&&

EVENT NUMBER PHI1400508 PHI1400505 PHI1400504 PHI1400506 PHI1400507

STAFF
Local storm report, Jul 10, 2:07 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
207 PM EDT THU JUL 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     HEAVY RAIN       BEESLEYS POINT          39.28N  74.64W
07/10/2014  M4.32 INCH       CAPE MAY           NJ   MESONET

1030 AM     FLASH FLOOD      OCEAN CITY              39.27N  74.60W
07/10/2014                   CAPE MAY           NJ   SOCIAL MEDIA

            MODERATE STREET FLOODING WITH MANY ROADS COVERED WITH
            WATER THROUGHOUT OCEAN CITY. WATER 2 TO 3 FEET HIGH IN
            SOME AREAS WITH WATER UP TO THE FRONT ENTRANCE OF
            BUSINESSES AND HOMES.

&&

EVENT NUMBER PHI1400509 PHI1400510

STAFF
Special weather statement, Jul 10, 3:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT THU JUL 10 2014

DEZ002-102000-
KENT DE-
300 PM EDT THU JUL 10 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KENT COUNTY...

AT 254 PM EDT...A STRONG THUNDERSTORM WAS NEAR WOODSIDE...MOVING EAST
AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR WYOMING AROUND 300 PM...WOODSIDE EAST AROUND
310 PM...MAGNOLIA AROUND 320 PM...LITTLE CREEK AROUND 330 PM...BOWERS
AROUND 340 PM AND BIG STONE BEACH AROUND 350 PM.

LAT...LON 3901 7569 3916 7567 3920 7538 3919 7538
      3915 7540 3906 7539 3902 7533 3899 7530
      3897 7530 3896 7531

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:19 AM EDTSpecial Marine WarningPHI86 min
Jul 10, 8:33 AM EDTSpecial Marine WarningPHI42 min
Jul 10, 8:36 AM EDTSpecial Weather StatementPHICumberland39 min
Jul 10, 9:23 AM EDTFlash Flood WarningPHIAtlantic, Cape May4 hr
Jul 10, 9:55 AM EDTSpecial Weather StatementPHICape May65 min
Jul 10, 3:14 PM EDTFlash Flood WatchPHIAtlantic, Cape May, Cumberland, Salem9 hr
Jul 10, 4:39 PM EDTSpecial Marine WarningPHI96 min
Jul 10, 6:27 PM EDTSpecial Weather StatementPHIMorris63 min
Jul 10, 7:02 PM EDTFlash Flood WarningPHIMorris, Somerset3 hr
Jul 9, 9:08 PM EDTSpecial Weather StatementPHICarbon82 min
Jul 9, 9:51 PM EDTSpecial Weather StatementPHICarbon69 min
Jul 10, 1:32 PM EDTAreal Flood AdvisoryPHIKent, Queen Anne's3 hr
Jul 10, 2:28 PM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's3 hr
Jul 10, 3:39 PM EDTAreal Flood AdvisoryPHICaroline3 hr
Jul 10, 4:02 PM EDTFlash Flood WarningPHICaroline4 hr
Jul 10, 4:36 PM EDTSpecial Weather StatementPHISussex54 min
Jul 10, 4:59 PM EDTAreal Flood AdvisoryPHISussex3 hr

Nearby

Special Weather Statements in Delaware, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.